Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 12, 2021, 12:31 PM CDT for Escambia County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 12:31 PM CDT (17:31 UTC)
- Expired
- Aug 12, 2021, 1:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 98 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WWUS84 KMOB 121731
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Thu Aug 12 2021
ALZ052-053-055-056-059-060-261-262-FLZ201-203-205-121830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Covington AL-
Escambia AL-Washington AL-Mobile Inland AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
1231 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, northwestern Baldwin, southeastern Washington,
southeastern Clarke, Escambia, southern Conecuh, southern Covington,
northern Okaloosa, northern Santa Rosa and northwestern Escambia
Counties through 130 PM CDT...
At 1231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Calvert to 11 miles southeast of Riverview.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Atmore, Brewton, Jackson, Florala, Century, Flomaton,
Frisco City, Baker, Stockton, McCullough, East Brewton, Uriah, Mount
Vernon, Calvert, Castleberry, Excel, Jay, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3099 8639 3069 8639 3065 8641
3071 8685 3076 8737 3108 8815 3157 8789
3135 8694 3118 8619
TIME...MOT...LOC 1731Z 215DEG 18KT 3118 8803 3092 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:43 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 6:43 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 643 AM CDT Thu Aug 12 2021 .AVIATION... 12Z issuance...VFR conditions will prevail through much of the period. Scattered to locally numerous showers and thunderstorms will develop through the afternoon with brief reductions in ceilings and visibilities expected. /13 && .PREV DISCUSSION... /issued 445 AM CDT Thu Aug 12 2021/ NEAR TERM UPDATE /Now Through Friday/...A broad upper trof over the northern Plains and Great Lakes region slowly amplifies while moving into the interior eastern states through Friday. Another upper trof mainly over the Florida peninsula and into the Florida Straits meanwhile slowly shifts into the eastern Gulf and strengthens slightly, and this feature along with the upper trof moving into the interior eastern states will gradually weaken an upper ridge over the southeastern states. A surface ridge which extends from the western Atlantic to along the northern Gulf coast appears to break down slightly and form a modest surface high centered roughly over the north central Gulf coast. During this transition, light southerly surface winds over the forecast area continue through today then switch to a light northerly flow on Friday except for a weak southerly flow resuming during the afternoon near the coast. Abundant deep layer moisture remains in place over the region with precipitable water values near 2.0 inches, and MLCAPE values increase to near 2000 J/kg this afternoon with similar values expected by Friday afternoon. While no synoptic scale forcing mechanisms of note will be present through the period within this convectively favorable environment, there will be a modest land and sea breeze circulation which cycles through the period. This will serve to initiate convection first over the marine area overnight with the convection then spreading inland and increasing in coverage during the day aided by daytime heating and outflow boundaries generated by convection. The environment is weakly sheared which implies slow moving storms along with the potential for mainly nuisance type flooding. A few strong to possibly marginally severe storms are possible each day as well. Highs will be in the lower to mid 90s, and afternoon heat index values reach 101-106 and should remain just below heat advisory criteria of 108. Lows will generally range from the lower 70s inland to the mid 70s at the coast. A low risk of rip currents is expected through the period. 29/13 SHORT TERM /Friday night Through Saturday night/...An upper level trough stretches south across the western half of the southeast and Lower Mississippi River Valley, with high pressure centered off the Carolina coast and over the western Conus. The basic upper pattern remains the same through the Short Term as TD Fred moves into the Gulf of Mexico Saturday morning, then moves north along the Florida Gulf coast. Current guidance places the center of Fred near Tampa Bay by Sunday morning. The airmass over the forecast area and nearby remains on the moist side of normal for the current time, with precipitable h20 values ranging between 1.9" and 2.2" through the period, even with mean low level flow becoming northeasterly on Saturday. With the high moisture values and presence of an upper level shortwave trough moving west over the northcentral Gulf coast, scattered to numerous showers and thunderstorms are expected Saturday, above seasonal norms. For Friday and Saturday nights, am expecting the typical pattern of decreasing coverage of convection in the evening over land, with redevelopment offshore after midnight. Depending upon the final speed and makeup of Fred, southeastern portions of the marine portion of the forecast area may start seeing rainbands late Saturday night. Looking at the chance of strong to severe storms in the Short Term, MlCapes rise into the 2000-2500J/kg range across the forecast area. DCapes, on the other hand, peak in the 700-900J/kg range over areas along and southeast of I-65 as the upper level shortwave trough moves west over the northcentral Gulf Coast, 500-700J/kg northwest. With marginal instability, a few strong to severe storms are possible, mainly along and southeast of I-65. With a weak upper ridge stretching east over eastern portions of the Southeast, enough upper subsidence is present for temperatures a bit above seasonal norms. Lows Friday and Saturday night drop into the low to mid 70s inland, upper 70s along the coast. High temperatures Saturday rise into the 89-94 degree range, with Heat Indices topping out in the 97-102 degree range. /16 EXTENDED TERM /Sunday Through Wednesday/...Tropical Depression Fred continues to be the main feature of concern during the period. This system is currently forecast to move into the SE Gulf of Mexico Saturday morning, then be located west of the central FL Peninsula by Sunday morning, and making landfall somewhere across the FL Panhandle by late Sunday night/early Monday morning. The track forecast continues to have quite a bit of uncertainty as the day 5 western edge of the cone ranges from the Alabama/Mississippi border to near Jacksonville, FL on its eastern edge. Regardless, NOW IS the time to be making preparedness plans in the event you have to enact them. The potential for wind impacts has decreased slightly due to a slight eastward shift in the forecast track. There is now about a 1 in 10 chance of seeing 39 mph or higher across south central Alabama and the western Florida Panhandle. Also, the rip current risk will become HIGH over the weekend and will remain well into next week. The current earliest reasonable arrival time of tropical storm force winds would be Sunday morning along coastal Alabama and northwest Florida, but most likely later in the day on Sunday. There are a lot of factors that will ultimately determine the precise path of the storm and future adjustments will be necessary. Therefore, keep watching the trends and we'll keep breaking down the spatial and temporal impacts. Given our current sensible weather forecast, on Sunday, showers and thunderstorms will advance into the region from the southeast on Fred's western periphery. Rain chances remain elevated across the area Sunday Night, Monday, Tuesday and into Wednesday as Fred's moisture envelope continues to diminish in areal extent, but still remains prevalent enough to increase rain chances over our region. Although, the latter portion of the extended will ultimately depend on what Fred does. As for temperatures, highs will range from the upper 80s to low 90s. Overnight lows will generally be in the low to mid 70s inland and upper 70s to low 80s along the coast. /23 /14 MARINE...Light southeasterly winds prevail through Saturday with an offshore flow possible late each night into the early morning hours. Scattered showers and storms are expected through Saturday. Tropical Depression Fred may bring increased winds and waves, as well as increased coverage of showers and storms, on Sunday into Monday. Refer to the official National Hurricane Center advisories for more information regarding Fred. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Aug 12, 9:49 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
949 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM MARINE TSTM WIND PENSACOLA NAS 30.35N 87.32W
08/12/2021 M40 MPH ESCAMBIA FL ASOS
KNPA ASOS GUSTS TO 35KTS AT 8:20AM CDT.
&&Local storm report, Aug 12, 11:32 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 4 S NAVARRE 30.35N 86.86W
08/12/2021 GMZ655 FL BROADCAST MEDIA
SEVERAL PHOTOS SHARED ON SOCIAL MEDIA VIA
BROADCAST METEOROLOGISTS OF A WATERSPOUT
THAT OCCURRED NEAR NAVARRE BEACH THIS
MORNING. TIME WAS ESTIMATED BY SENDER, AND
MATCHES WITH RADAR.
&&
MMSpecial weather statement, Aug 12, 11:46 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Thu Aug 12 2021
ALZ052-053-059-261-262-264-FLZ201-203-MSZ075-076-078-079-121730-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-George MS-
1146 AM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Mobile,
northern Baldwin, southern Washington, south central Clarke,
southwestern Escambia, northwestern Santa Rosa, northwestern
Escambia, George, southern Perry, southern Greene and Stone Counties
through 1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Molino to 4 miles
northeast of Bratt to 4 miles north of McIntosh to 6 miles southwest
of Maxie. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette, Atmore, Wiggins, Citronelle, Lucedale, Century,
Flomaton, Leakesville, Stockton, McCullough, Perkinston, McHenry,
Gulfcrest, Deer Park, Axis, Molino, Tibbie, Mount Vernon, Calvert and
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 8931 3091 8924 3091 8914 3109 8915
3143 8803 3109 8730 3093 8713 3074 8723
3066 8732 3054 8762 3092 8791 3090 8790
3095 8814 3065 8931
TIME...MOT...LOC 1646Z 217DEG 14KT 3081 8737 3100 8737 3133 8802 3089
8925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMSpecial weather statement, Aug 12, 12:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Thu Aug 12 2021
ALZ052-053-055-056-059-060-261-262-FLZ201-203-205-121830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Covington AL-
Escambia AL-Washington AL-Mobile Inland AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
1231 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, northwestern Baldwin, southeastern Washington,
southeastern Clarke, Escambia, southern Conecuh, southern Covington,
northern Okaloosa, northern Santa Rosa and northwestern Escambia
Counties through 130 PM CDT...
At 1231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Calvert to 11 miles southeast of Riverview.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Atmore, Brewton, Jackson, Florala, Century, Flomaton,
Frisco City, Baker, Stockton, McCullough, East Brewton, Uriah, Mount
Vernon, Calvert, Castleberry, Excel, Jay, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3099 8639 3069 8639 3065 8641
3071 8685 3076 8737 3108 8815 3157 8789
3135 8694 3118 8619
TIME...MOT...LOC 1731Z 215DEG 18KT 3118 8803 3092 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 44 min |
| Aug 11, 7:30 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 45 min |
| Aug 11, 7:46 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Aug 11, 7:47 PM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Aug 11, 7:56 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 3 hr |
| Aug 11, 8:01 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Aug 11, 8:09 PM CDT | Flash Flood Warning | MOB | Butler | 3 hr |
| Aug 12, 9:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 12, 6:03 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| Aug 12, 11:46 AM CDT | Special Weather Statement | MOB | George, Greene, Stone | 44 min |
| Aug 12, 2:19 PM CDT | Special Weather Statement | MOB | Wayne | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.